Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Drug combo. for slowing/halting lipoatrophy
Oct 31, 2003

Hello Doctor. I have been on the combination of Viramune, Zerit, and Epivir for the past 5 years. Undetectable viral load and CD4 counts between 500 and 850. I Desire now to switch due to lipoatrophy in face, arms, legs, buttocks. Doc. says Combivir and Sustiva have had good results. Told doc. that I would rather not take Combivir, due to presence of AZT and it's association with lipo. I suggested switching out the Zerit for Ziagen. Doc. said this is not a common comb., but is do-able. What are your suggestions? Thanks in advance for your assistance.

Response from Dr. Conway

First, congratulations on sticking with HAART for 5 years and achieving such good results.

We are using unconventional combinations all the time. The drug in your regimen that is probably causing you trouble is the Zerit. To keep it simple, I would be in favor of a single drug switch, which you can easily do with an undetctable viral load. So switching Zerit to Ziagen is an excellent choice. Another benefit is that Epivir and Ziagen will soon be co-formulated as a single pill that can be taken once a day. So you could wind up taking three pills (One new combination pill and two Viramune) once a day as your entire regimen.

Good Luck...



Previous
HIV Related Parotid Enlargement and Radiation Therapy
Next
Hep.C~HIV~Anemia

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement